November 29, 2009

Just call me Smoky Bear

I have waffled over posting this.  I don't want to be judged - or to be thought crazy (I am crazy; but in a rational way - I promise!).  But in the end, I've decided it's a Public Service Announcement.  Because you need to know this stuff - in the event you ever need it.  Just call me Smoky Bear (fyi - he doesn't like to be called Smoky THE Bear) - doing what I do all for your edification!

******

I'm attempting to come off a really tough (prescribed) drug.

So, if I seem more erratic than normal (or if there is more clarity) please forgive me (or rejoice).

Once upon a time, long, long, ago. Hubby's daughter was living with us. It was a freaking nightmare (for me at least-had I known about blogging; maybe things would have been different - I could have gotten A LOT off my chest).

At any rate; during this period no one in the house was getting along. Except maybe Man-Child (who wasn't a man-child at the time); who was pretty much oblivious (I hope and pray).

I was seeing reality; Hubby was looking at life through rose-colored glasses because finally, he had his child under his roof and she could do no wrong. Step-daugher? Doing pretty much whatever she wanted  because she knew she had daddy wrapped around her little finger. It was pure hell.

One day, Hubby suggested that maybe I needed to be on medication. I scoffed at him. I berated him. What kind of idiot was he?  He was insane!

Divorce court seemed to be our only option.

Then, IT happened. The YEARLY exam was upon me.

The doctor (actually Nurse-Practicioner - whom I love); asked me about stresses in my life. The whole story came pouring out along with tears. Because yes, I was stressed beyond belief.

Lovely woman that she is; she prescribed a very strong anti-depressant; a very mild dose mind you. But please don't stop taking it without talking to me, she said.

Now here we are. Probably about 4-5 years later.

Not once have I been asked - Are your stresses gone (yes, they are. Thank you very much. Step-daughter and I get along famously now that she has grown up and learned to accept responsibility, learned how to be a grown up, pay her own way AND gotten rid of drug-lord boyfriend - it took a VERY long time for Hubby to see these things).

So I've been trolling the internet (as I am wont to do) and what have I discovered? The drug that I am on is EXTREMELY addictive and EXTREMELY hard to get off of.

GREAT!!!

The stuff I've read about this drug is freaking SCARY!! REALLY, REALLY SCARY! And the stuff I've read about trying to get off it - EVEN MORE SO!

So one recent Sunday - I "accidentially" missed a dose. I was fine. Great; I thought.  This isn't so hard.

On that Monday, as I was preparing for work - all of a sudden I began to get "fuzzy" and had "pinging" in my brain (sorry - there's no better way to describe it).  I took a dose and after a few hours began to feel better.

On Tuesday - I thought - what the hell?  And "missed" another dose.

This went on for about a week; the fuzziness and pinging faded away.

But Hubby? In all his "infinite wisdom" said (after I mentioned I was weaning) "you really shouldn't do that." WHY?I  YOU are the one that got me into this freaking mess to begin with! At this point in the game; YOU have nothing to say about any of this except; THANK YOU FOR STILL BEING MARRIED TO MY STUBBORN, BLIND ASS! (Besides there is the fact that you might totally benefit since one of the side affects is a lack of "desire").

After the week was up; I called the nurse-practicioner and asked for a weaker dose and explained that I wanted to get off this stuff.  She agreed and called in a prescription.  She told me to take the weaker dose every day for ten days; then every other day for ten days and then just stop.

Me, in my infinite wisdom, figured I'm already doing every other day without the meds.  So that is what I have continued to do - just on the weaker dosage.

I've been doing okay - the pinging and fuzziness has mostly been confined to the morning after the missed dose (course, I've only been doing this for a couple of days).  But tonight I am noticing the pinging and fuzziness and I'm due to take a dose tomorrow.  It's not as bad as has been described on some websites; but it is disconcerting; I can't imagine how horrible it would be if I had been on a higher dosage.  It's weird; because I'll be going along with everything fine and then all of a sudden - my brain just "jolts!"  It doesn't hurt - but....as I said, it's disconcerting.  But with everything I've read - at least I'm prepared and know what's going on; otherwise I'd just think I was going crazy!

But I have also noticed that my energy level is WAY up.  Yay!  For the longest time, I figured it was just a matter of me getting older - it's NOT.  It's the drug.  It has been sapping all of my natural energy.  I've also noticed I'm not as forgetful - which again I was attributing to my ::ahem:: advancing age.  I've also noticed that all those "little" things that didn't bother me before (but used to) is also returning (hmmm, Hubby and Man-Child may not like that part....)

I will so beat this; I don't need to be on this medication anymore and I certainly don't want to be on it for the rest of my life because of the fear of "coming off of it."

So yeah? While I totally advocate talking to your doctor (or nurse practioner or therapist or whoever) when you are stressed. TOTALLY RESEARCH THE MEDS PRESCRIBED BEFORE TAKING THEM.

So, anyway, if there are any abnormalities during my "weaning" process; at least you'll know why (and, hopefully, love me anyway).

Okay, I'm totally hitting Post now; for better or worse.

11 comments:

  1. For better my friend! There is no shame here! Life is hard and sometimes we need a little help:) Be strong, be healthy and best of luck. Hugs.

    ReplyDelete
  2. Awww! Thanks MM!! Am I over emotional due to the "weaning?" I think not; I just truly appreciate your good thoughts!

    ReplyDelete
  3. Wow! I am damn proud of you, girl! You'd be surprised how many ppl get hooked on various 'script meds...myself included. Any time ya wanna talk, just shoot me an email.

    Sounds like you're totally in control and I'm SO, SO proud!

    ReplyDelete
  4. Nothing to be ashamed of there - I may not have resorted to medication but alcohol is my weapon for coping with the stresses & strains of life - good luck - sounds as though you'll be off that stuff in no time xxx

    ReplyDelete
  5. You can do this Gigi!! I was on meds for about a year or so, to help with stresses. I get anxious, rather than depressed. I was crying every single day- not a way to live with a good husband and two fun kids. I weanted myself off, and I can tell you, the weaning was harder than the original symptoms. I did it faster than some, but I did OK! I never got the pinging, just SUPER jittery and anxious. Hubby was on board, and helped me through it. It was hard with the kids, but I knew in my head that these were side-effects, and I just kept at it. Been medicine free for about 6 months. I still get anxious, but I'm human. Email me if you need to chat. BIG HUGS- Lee

    ReplyDelete
  6. Y'all are great! Thanks for the support!

    ReplyDelete
  7. Great, just great. My doctor prescribed an anti depressant for me a little over a month ago. I dont want to say I was depressed, but EVERY.LITTLE.THING. would piss me off, beyond belief. Ive always had a temper, but not like that, and I had a total lack of energy to do anything. And now, Im afraid to get off these pills, cause I kinda like the nonchalant feeling I now have, no worries here. But I also fear being on them too long and then having withdrawels....whats a gal to do??

    ReplyDelete
  8. WOW! Well done you! I totally agree with ModernMom, we all need help sometimes and it takes a strong person to understand that & deal with it. Also well done for hitting 'post'. You sounded really unsure about it, but you so did the right thing. Sort of 'Feel the fear & do it anyway'. Good for you! xx

    ReplyDelete
  9. I wish you luck on the weaning process. Wouldn't it be nice if they told you about that kind of thing before you started shoving pills in your mouth UGH!

    ReplyDelete
  10. Good for you for trying to wean yourself off of it, but also good for you for accepting the help you needed in a stressful time in your life!

    I've been thinking some Xanax is in order for me lately! :)

    ReplyDelete
  11. I'm so sorry I missed this post last week....I think I'm in my own fog at the moment.
    It is worrying isn't it, I hope by now you are feeling a bit better although I know your newest post is about this subject, I haven't got to it yet- I'm starting oldest to newest. I'm determined to avoid meds but some days I am so tempted to go the doctors....but as you say they do numb some areas which is a big worry. May be better for my children though if I don't notice everything. ;0) xxxx

    ReplyDelete

I generally respond to comments via email...if your blog/id is not tied to your email, I will attempt to respond here...but I would strongly suggest that you make your email available if you want to continue the conversation.

Unfortunately, for some reason people with Yahoo emails are receiving bounce-backs. Your comment will be published but I won't be notified; but I will respond once I realize you've left a comment.